Mirapex question

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Jitterlegs
Posts: 90
Joined: Sun Jul 06, 2008 3:45 pm

Postby Jitterlegs » Sun Jul 20, 2008 8:12 pm

You very well may be on to something. I used to work evenings--3-11:30 when my kids were young. I now work 6:30-3. I have always worked part time, but have never been very productive in the morning hours. I seemed to like working the later hours much better, but maybe I was just because I was younger then! :lol: (it has been 10 years since I worked evenings) I just remembered how when my kids were babies, with especially the first one, I would get up, make my husband breakfast and pack him a lunch then go back to bed until 10! Our son would too! My husband is so much a morning person and I am a night person. Well, up until 10 or so. I so dislike getting up at 5 am to get ready for work, but I force myself and I only have to do it 2-3 days a week. That is another thing I am going to try besides kicking the caffeine (I am already down to just 1 soda/morning). I am going to try--TRY to NOT sleep past 6 am for a while just to make sure that isn't messing something up. AND be in bed at 10--okay, 9:30. I tell you, this whole sleep thing is just so fascinating--or should I say FRUSTRATING!--there seems to be so much that isn't known or proven. Hmmm, maybe I need to quit my job?? It is messing with my sleep! :twisted:

Critter
Posts: 12
Joined: Sun Feb 11, 2007 3:26 am
Location: Montana

Not enough Mirapex

Postby Critter » Mon Jul 21, 2008 1:37 pm

I just saw a sleep specialist last week because I was having so much trouble w/ rls plus had developed alot of pain- everywhere, not just legs. I was on 1 1/2 of .25 Mirapex at 5:30. The specialist thought I was not on a high enough dose for the rls & was not experiencing augmentation (as I suspected) but just not having enough to get me through a night and I have been so sleep deprived that I am developing fibromyalgia, hence all the pain. So she doubled the dose. I take .50 at 5:30 & another .25 at bedtime. I have slept so well & have not had rls symptoms since the 1st day 4 days ago!!! I even took a nap in the daytime!!! I am beginning to feel human! I am so hopeful but a little aprehensive that the good effects will go away :( . She also ran lots of blood work, tsh, B12, ferritin level, hemoglobin. Haven't gotten the results yet. Hope this helps someone!

Jitterlegs
Posts: 90
Joined: Sun Jul 06, 2008 3:45 pm

Postby Jitterlegs » Tue Jul 22, 2008 12:30 am

Critter, I am SO happy for you that you found some relief! :D I, unfortunately didn't find any relief with Mirapex, even at .5mg and then when I increased it to .625mg, I had bad side effects and my legs HURT terribly. So, no more Mirapex for me. Not sure what will be next. Sounds like you as well as many others have found it to be so effective. That is wonderful! I hope it continues working and you can get the rest you need!! Let us know how the bloodwork turns out. I have just slightly low ferritin--42 and am on iron supplements, but I find them so hard to take!

Critter
Posts: 12
Joined: Sun Feb 11, 2007 3:26 am
Location: Montana

Postby Critter » Tue Jul 22, 2008 12:39 pm

I was always under the impression that more mirapex would result in side effects & augmentation. What do you take? I have been B12 dificient in the past, took shots, for a short time (3 wks), I had no symptoms, but then rls started again. I also have a hard time taking iron but try. I slept again last night til the alarm went off, WOW! Thanks for the encouragement! :D

Critter
Posts: 12
Joined: Sun Feb 11, 2007 3:26 am
Location: Montana

Postby Critter » Tue Jul 22, 2008 1:00 pm

I was just reading through these last posts. Have you found out anything from your sleep center, Jitterlegs? Could your pain be from sleep deprivation? I think mine was, it is so much better since I have been sleeping! This is so complicated and I think we somehow think its just something we have to "deal" with. What other medications have you tried?I hope you can find something soon so you can get some sleep. Take care.

Jitterlegs
Posts: 90
Joined: Sun Jul 06, 2008 3:45 pm

Postby Jitterlegs » Tue Jul 22, 2008 10:08 pm

I was taking Mirapex, but take nothing at the moment. That was the first and only drug I have tried. I had bad side effects from the mirapex in the morning, so I tried it at night--same thing only worse, so I stopped it all together until I heard back from the dr. I heard back from the nurse today who said the dr. said to go back down to the starting dose and try it again. Then I told her about what happened the second time I took that dose--new and worse side effects, so she said she wanted to talk to the dr. again before I restart. I am reluctant to restart it, but if the dr. really feels it may work if I work my way back up and take it every day, I may give it one more try. I haven't found any relief yet. I don't think the pain I experienced in my legs could be from sleep deprivation because it was only after taking that increased dose. So, who knows how many more days it will be before I hear something again. :roll: On a positive side, I do think I am getting better sleep with the CPAP. Still not great, but I am feeling like I have a little more energy and have been waking up before the alarm. :o

User avatar
SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Postby SquirmingSusan » Wed Jul 23, 2008 12:08 am

Critter, there are several of us here in the forum who have developed leg pain from the dopamine agonists, so that's not unusual. I developed severe leg pain when I had augmentation from Requip. It would start about 1-2 hours after taking the pill. Just know that it can happen.

I'm glad it's working for you so well, and that you're getting some good sleep. I hope that continues for a long, long time!

And Jitterlegs, I'm glad the CPAP seems to be helping you with sleep.
Susan

Critter
Posts: 12
Joined: Sun Feb 11, 2007 3:26 am
Location: Montana

Postby Critter » Wed Jul 23, 2008 12:55 pm

I didn't mean to imply that the leg pain was not a result of the mirapex, just that it doesn't appear to be the case for me.

maddielouise1
Posts: 61
Joined: Wed Nov 14, 2007 1:26 am

Postby maddielouise1 » Thu Jul 24, 2008 2:37 pm

Of course, we all respond differently to all these medications, but I feel like a Mirapex junkie when I see all these low doses being taken, and I take 2 mg.! It has helped me, although I do feel like it might cause some obsessive behavior (nothing like gambling, ***** or anything). However, I can sit in front of this computer for hours if given the opportunity. I guess that's not a bad addiction, as long as it doesn't interfere with my life, relationships, etc.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest